Texas, 2004Flash Flooding in Texas, June 30, 2004
June 30, 2004 · NWS AMA · 2 events in 2 counties and zones
to flood over the roads during the early morning hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall caused Carrizo Creek in extreme southern Dallam and extreme northern Hartley counties...west-northwest and west-southwest of Dalhart...to flood over the roads during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 30, 2:30 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 30, 2:30 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT WED JUN 30 2004
.DISCUSSION...
H5 AND H7 TROFS EXTDG SEWD FM NERN NM INTO SWRN TX PNHDL ATTM. THESE
TROFS WL SHARPEN TDA AS THEY MOV SLOWLY NEWD. RICH DEEP MSTR RMNS IN
PLACE OVR PNHDLS...AND WK DYNAMICS FM MID-LVL CURVATURE WL ASSIST IN
UPWARD MOTIONS AND PRODUCTION OF PCPN. WE WL ISSUE FLOOD WATCH
FOR SRN...WRN...AND CNTRL TX PNHDL TDA...IN AREAS WHERE MDT TO HVY
PCPN EXPCD...AND WHERE FLASH FLOOD GUIDANCE AOB 1.5 INCHES PER 3 HRS
SHOULD BE EASY TO ATTAIN.
HAVE LOWERED MAX TEMPS SLGTLY TDA...AS CLDS AND PCPN WL ALLOW
TEMPS TO CLIMB ONLY SLGTLY ABV THOSE OF YDA.
H5 TROF TO BE E OF PNHDLS BY 12Z THU...YET MSTR NOT EXPCD TO BE
DEPLETED. H8 AND H7 THETA-E VALUES RECOVER SMARTLY THU AFTN/EVE...
WHILE IN ENVIRONMENT OF INCRG NWLY FLOW...INCRG SELY LOW-LVL WNDS
...AND STEEPENING LAPSE RATES. THUS...CONTG WITH SCT TSTMS THU
AFTN/EVE.
NO CHANGES TO LATER PDS. GRDL WMG TREND FRI THRU TUE...WITH NO POPS
ATTM. JC
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO 76 63 85 65 / 80 40 30 30
BEAVER 78 66 88 66 / 80 40 30 30
BOISE CITY 78 62 88 61 / 70 40 30 30
BORGER 77 65 86 66 / 90 40 30 30
BOYS RANCH 77 64 88 65 / 80 40 30 30
CANYON 77 63 87 64 / 80 40 30 30
CLARENDON 78 65 86 68 / 90 40 30 30
DALHART 76 62 88 64 / 70 40 30 30
GUYMON 78 65 88 67 / 80 40 30 30
HEREFORD 78 62 89 65 / 80 40 30 30
LIPSCOMB 76 65 88 66 / 90 40 30 30
PAMPA 76 64 85 66 / 90 40 30 30
SHAMROCK 77 66 87 66 / 90 40 30 30
WELLINGTON 79 66 87 68 / 100 40 30 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH TODAY TX ZONES 01>02..06>08..11>20.
OK...NONE.
&&
04/03
Hazardous weather outlook, Jun 29, 11:00 PM CST, 5 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1200 AM CDT WED JUN 30 2004
OKZ001>003-TXZ001>020-301100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1200 AM CDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
SHOWERS AND OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES THROUGH THE EARLY MORNING AS AN UPPER LEVEL
LOW PRESSURE DISTURBANCE MOVES ACROSS THE REGION. THE GREATEST
CONCENTRATION OF RAINFALL IS FORECAST TO OCCUR OVER SOUTHERN
SECTIONS OF THE TEXAS PANHANDLE. SOME OF THE STORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS THE SOUTHERN
TEXAS PANHANDLE.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY AS STORMS FORM ON
THE HIGHER TERRAIN TO THE WEST AND MOVE INTO THE PANHANDLES. A
FEW OF THE STORMS MAY APPROACH SEVERE LEVELS BOTH WEDNESDAY AND
THURSDAY. IN ADDITION...SOME OF THE THUNDERSTORMS WHICH DEVELOP
ON WEDNESDAY AND THURSDAY WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL WHICH MAY RESULT IN FLOODING OR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JORDAN
Flash Flood, Hartley
- When
- June 30, 4:45 AM CST to 8:00 AM CST
- Where
- Hartley County, 8 mi WSW of Dalhart
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
Twelve inches of water over the road as Carrizo Creek flooded west-southwest of Dalhart.
Flash Flood, Dallam
- When
- June 30, 5:00 AM CST to 9:00 AM CST
- Where
- Dallam County, 8 mi WNW of Dalhart
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Six to eight inches of water with some twelve inches over Farm to Market road 1727 west-northwest of Dalhart as Carrizo Creek flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, June 30, 20041 death · 1 injured · 50 kt wind · 5 events
- Flash Flood and Damaging Wind in Texas, June 30, 2004$150,000 · 52 kt wind · 2 events
- Flash Flood in Arkansas, June 30, 2004$100,000 · 1 event
- Flash Flooding in Texas, June 30, 2004$60,000 · 5 events
- Flash Flood and Hail in Minnesota, June 30, 20042 injured · 1 in hail · 25 events
- Flash Flood and Hail in Oklahoma, June 30, 2004$1,000 · 1 in hail · 7 events
- Marine Hail in Lake Huron, June 30, 20041 in hail · 6 events
- Flash Flooding in Texas, June 30, 20044 events
- Hail in Michigan, June 30, 20042.75 in hail · 4 events
- Damaging Winds in Virginia, June 30, 2004$8,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 30, 20043 events
- Flash Flooding in Texas, June 30, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410343, 5410344.